Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 152, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 8, 2025, 6:22 PM CDT for Frio County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2025, 6:22 PM CDT (23:22 UTC)
- Expired
- May 8, 2025, 7:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Frio County, TX
The radar
The Laughlin AFB radar (KDFX), 127 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 2:51 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1138 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted.
109
WUUS54 KEWX 082322
SVREWX
TXC163-090015-
/O.NEW.KEWX.SV.W.0152.250508T2322Z-250509T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
622 PM CDT Thu May 8 2025
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
South central Frio County in south central Texas...
* Until 715 PM CDT.
* At 622 PM CDT, a severe thunderstorm was located over Dilley,
moving east at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Dilley and Hilltop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2870 9930 2875 9896 2865 9892 2864 9930
TIME...MOT...LOC 2322Z 273DEG 14KT 2865 9922
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CJM/OAKS2 follow-up statements
120 WWUS54 KEWX 082356 SVSEWX Severe Weather Statement National Weather Service Austin/San Antonio TX 656 PM CDT Thu May 8 2025 TXC163-090015- /O.CON.KEWX.SV.W.0152.000000T0000Z-250509T0015Z/ Frio TX- 656 PM CDT Thu May 8 2025 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR SOUTH CENTRAL FRIO COUNTY... At 656 PM CDT, a severe thunderstorm was located near Dilley, moving east at 15 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. This severe thunderstorm will remain over mainly rural areas of south central Frio County. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2875 9896 2865 9892 2865 9910 2873 9911 TIME...MOT...LOC 2356Z 273DEG 14KT 2864 9907 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.88 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ CJM
311 WWUS54 KEWX 090006 SVSEWX Severe Weather Statement National Weather Service Austin/San Antonio TX 706 PM CDT Thu May 8 2025 TXC163-090016- /O.EXP.KEWX.SV.W.0152.000000T0000Z-250509T0015Z/ Frio TX- 706 PM CDT Thu May 8 2025 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FRIO COUNTY WILL EXPIRE AT 715 PM CDT... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning will be allowed to expire. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for south central Texas. LAT...LON 2875 9896 2865 9892 2865 9910 2873 9911 TIME...MOT...LOC 0006Z 273DEG 14KT 2864 9903 $$ CJM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:08 PM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, May 8, 2:08 PM CDT, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 208 PM CDT Thu May 8 2025 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Tonight through Friday night) Issued at 205 PM CDT Thu May 8 2025 Key Message: - Strong to severe storms late this afternoon and evening Showers and thunderstorms have mainly stayed on the periphery of the CWA today, but are expected to move over the area this afternoon and evening as a shortwave shifts east. Convective parameters support strong to severe storms with large hail and damaging wind gusts the main threats. In the far west, some storms may cross over the Rio Grande as supercells with very large hail over two inches possible. As this activity moves southeast this evening, storms may form into more of a line as they move across the area. Additionally, locally heavy rainfall will be possible with this activity which could lead to isolated flooding. WPC has maintained their level 1 of 4 risk for excessive rainfall, mainly in the western half of the CWA. The bulk of activity will be out of our area a little after midnight with drier weather in the forecast for Friday. That said, some hi-res guidance is generating some very isolated activity over Texas tomorrow afternoon around peak heating, but have capped PoPs around 14 percent at this time. Northerly wind will be breezy tomorrow keeping highs on the cooler side from the upper 70s north and in the 80s elsewhere. && .LONG TERM... (Saturday through Thursday) Issued at 205 PM CDT Thu May 8 2025 Key Message: - The heat is on next week with highs ranging from the 90s up to 105 There is a slight chance for showers and isolated thunderstorms mainly along and east of Highway 77 on Saturday. Otherwise, dry weather is forecasted for Saturday and Sunday. High temperatures over the weekend range from mid to upper 70s to lower 80s across the Hill Country and southern Edwards Plateau and mid to upper 80s across the rest of the local area. Can't rule out a few locations along the Rio Grande reaching the lower 90s. Dry weather conditions continue for the work week as an upper level ridge builds across the local area. A warming trend is expected through this period with highs getting into the mid to upper 90s across most locations across the local area and up to the 100 to 105 range along the Rio Grande. && .AVIATION... (18Z TAFS) Issued at 1222 PM CDT Thu May 8 2025 Showers and thunderstorms will move over the area this afternoon and evening. DRT/SAT/SSF will have the best chances to see thunderstorms and TEMPO groups have been added. Lesser chances are seen for AUS as they may be on the northern edge of any activity. Ceilings look to remain VFR except with TSRA/SHRA. East to northeast wind will gust to 25 knots at times with wind shifting from the north this evening. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 64 83 61 81 / 30 10 0 10 Austin Bergstrom Intl Airport 64 83 59 80 / 30 10 0 10 New Braunfels Muni Airport 63 85 60 82 / 30 10 0 10 Burnet Muni Airport 61 81 57 80 / 30 10 0 10 Del Rio Intl Airport 64 88 62 87 / 50 10 0 0 Georgetown Muni Airport 62 81 59 80 / 30 10 0 10 Hondo Muni Airport 62 84 59 82 / 50 10 0 10 San Marcos Muni Airport 63 84 59 81 / 30 10 0 10 La Grange - Fayette Regional 64 82 59 80 / 20 10 0 10 San Antonio Intl Airport 64 85 62 81 / 40 10 0 10 Stinson Muni Airport 66 86 63 83 / 40 10 0 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...27 Long-Term...17 Aviation...27
In the hours before
Special weather statement, May 8, 4:02 PM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
402 PM CDT Thu May 8 2025
TXZ218-228-082200-
Dimmit TX-Zavala TX-
402 PM CDT Thu May 8 2025
...A strong thunderstorm will impact portions of north central Dimmit
and southwestern Zavala Counties through 500 PM CDT...
At 401 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cometa, or near Crystal City, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crystal City, Las Colonias, Winter Haven, and Chula Vista-River Spur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
&&
LAT...LON 2853 9989 2875 10008 2895 9979 2869 9965
TIME...MOT...LOC 2101Z 245DEG 9KT 2867 9993
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
CJMSpecial weather statement, May 8, 4:16 PM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
416 PM CDT Thu May 8 2025
TXZ217-218-228-082215-
Maverick TX-Dimmit TX-Zavala TX-
416 PM CDT Thu May 8 2025
...Strong thunderstorms will impact portions of northern Maverick,
northwestern Dimmit and Zavala Counties through 515 PM CDT...
At 416 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Eagle Pass to near Las
Colonias. Movement was northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eagle Pass, Crystal City, La Pryor, Batesville, Chula Vista, Paloma,
Washer, Las Colonias, Winter Haven, Cometa, Radar Base, Rosita, Chula
Vista-River Spur, Fabrica, Las Quintas Fronterizas, Siesta Acres,
Eidson Road, Farias Lake, Elm Creek, and Seco Mines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
&&
LAT...LON 2858 10040 2861 10045 2864 10045 2864 10047
2867 10050 2871 10051 2874 10051 2876 10053
2880 10053 2883 10055 2908 10031 2909 9942
2853 9992
TIME...MOT...LOC 2116Z 230DEG 19KT 2874 10059 2875 9977
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
CJMLocal storm report, May 8, 4:40 PM CDT, 1 hour 42 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
440 PM CDT Thu May 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Tstm Wnd Gst 14 N Seminole Canyon St 29.89N 101.27W
05/08/2025 M59 MPH Val Verde TX Mesonet
Mesonet station TWB98 Gray Ranch.
&&
MBSpecial weather statement, May 8, 6:02 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
602 PM CDT Thu May 8 2025
TXZ217-218-228-082345-
Maverick TX-Dimmit TX-Zavala TX-
602 PM CDT Thu May 8 2025
...Strong thunderstorms will impact portions of Maverick, western
Dimmit and southwestern Zavala Counties through 645 PM CDT...
At 602 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Radar Base to near Rosita to 21 miles
southwest of El Indio. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eagle Pass, El Indio, Chula Vista, Paloma, Cometa, Radar Base,
Rosita, Fabrica, Las Quintas Fronterizas, Siesta Acres, Eidson Road,
Farias Lake, Elm Creek, and Seco Mines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
&&
LAT...LON 2823 10022 2828 10029 2831 10028 2840 10035
2845 10034 2848 10037 2850 10033 2852 10039
2855 10041 2858 10040 2861 10045 2864 10045
2866 10050 2880 10053 2883 10058 2890 10060
2909 10014 2868 9999 2820 10007 2820 10021
TIME...MOT...LOC 2302Z 254DEG 34KT 2884 10056 2855 10045 2831 10057
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
CJMSpecial weather statement, May 8, 6:07 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
607 PM CDT Thu May 8 2025
TXZ219-220-082345-
Frio TX-Atascosa TX-
607 PM CDT Thu May 8 2025
...A strong thunderstorm will impact portions of southern Frio and
southwestern Atascosa Counties through 645 PM CDT...
At 606 PM CDT, Doppler radar was tracking a strong thunderstorm over
Divot, or near Dilley, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pearsall, Dilley, Goldfinch, Derby, Hilltop, Divot, Hindes, and
Davis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
&&
LAT...LON 2865 9880 2864 9933 2883 9934 2897 9877
2864 9873 2864 9880
TIME...MOT...LOC 2306Z 269DEG 28KT 2875 9925
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
CJMLocal storm report, May 8, 6:16 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
616 PM CDT Thu May 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM Hail Carrizo Springs 28.52N 99.86W
05/08/2025 E1.00 Inch Dimmit TX Public
hail up to quarter size at intersection of
US 83 and US 277. Time estimated via radar.
&&
MBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 9:54 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 35 min |
| May 8, 1:47 PM CDT | Special Weather Statement | EWX | Val Verde | 43 min |
| May 8, 1:58 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 77 min |
| May 8, 2:36 PM CDT | Special Weather Statement | EWX | Val Verde | 54 min |
| May 8, 3:36 PM CDT | Special Weather Statement | EWX | Maverick | 54 min |
| May 8, 3:50 PM CDT | Special Weather Statement | EWX | Maverick | 55 min |
| May 8, 4:02 PM CDT | Special Weather Statement | EWX | Zavala | 58 min |
| May 8, 4:16 PM CDT | Special Weather Statement | EWX | Maverick, Zavala | 59 min |
| May 8, 4:27 PM CDT | Areal Flood Advisory | EWX | Maverick | 82 min |
| May 8, 5:02 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 58 min |
| May 8, 5:10 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Zavala | 47 min |
| May 8, 5:45 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 60 min |
| May 8, 5:49 PM CDT | Flash Flood Warning | EWX | Maverick | 4 hr |
| May 8, 6:02 PM CDT | Special Weather Statement | EWX | Maverick | 43 min |
| May 8, 6:07 PM CDT | Special Weather Statement | EWX | Frio | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.